Responders Mistakenly Administer Narcan to 1-Year-Old Having Seizure - NECN
Massachusetts

Massachusetts

The latest news from around the state

Responders Mistakenly Administer Narcan to 1-Year-Old Having Seizure

    processing...

    NEWSLETTERS

    A 1-year-old child in Plymouth, Massachusetts, was given Narcan, but responders later learned he was having a seizure, not an overdose.

    (Published Thursday, Aug. 10, 2017)

    Emergency responders administered Narcan to a 1-year-old Massachusetts boy who was not overdosing on drugs but having a seizure.

    Fire officials confirm crews responded to an address on Pleasant Street in Plymouth around 6:15 p.m. Thursday for a report of a child who had overdosed. The department says people on the scene gave authorities information leading to believe the child was suffering from a reaction to drugs.

    The child, however, had actually suffered from a seizure and was taken to a local hospital.

    The boy, 16-month-old Nicholas, is safe at home, but it was a scary night for his parents.

    Man Gave Child CPR Before Responders Gave Narcan

    [NECN] Man Gave CPR to Child Who Didn't OD Before Responders Gave Narcan

    Robert Athanase says he administered CPR before emergency crews responded and gave a child Narcan in Plymouth, Massachusetts. The child was not overdosing on drugs, but was having a seizure.

    (Published Thursday, Aug. 10, 2017)

    His father, Leandro Rodrigues, says Nicholas wasn't feeling well, and his babysitter gave him children's Tylenol, but that he had a terrible reaction.

    "He's feeling normal, but after 10 minutes, he shake a lot and open the eyes," recalled Rodrigues. "It was very scary."

    The Plymouth Fire Department says there is no danger in giving Narcan to a patient who has not overdosed, even if that patient is a child. Rodrigues says Nicholas is feeling much better now.

    Get the latest from necn anywhere, anytime

    • Download the App

      Available for IOS and Android